Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 12, 2013, 12:42 PM CDT for Madison County, Illinois; Saint Charles County, Missouri. It took effect at Mar 13, 2013, 1:00 PM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2013, 12:42 PM CDT (17:42 UTC)
- In effect from
- Mar 13, 2013, 1:00 PM CDT
- Expired
- Mar 20, 2013, 1:00 AM CDT
- In force
- 7 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
113
WGUS43 KLSX 121742
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 PM CDT TUE MAR 12 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT QUINCY LD21 AFFECTING ADAMS AND MARION
COUNTIES
MISSISSIPPI RIVER AT ALTON LD26 AFFECTING MADISON AND ST. CHARLES
COUNTIES
.THIS FLOOD WARNING IS A RESULT OF SNOWMELT AND RECENT HEAVY RAINFALL
DURING THIS PAST WEEKEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC001-MOC127-131742-
/O.NEW.KLSX.FL.W.0042.130313T1800Z-130317T0600Z/
/QLDI2.1.ER.130313T1800Z.130314T1200Z.130316T0600Z.NO/
1242 PM CDT TUE MAR 12 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT QUINCY LD21.
* FROM WEDNESDAY AFTERNOON TO SATURDAY.
* AT 12:00 PM TUESDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
CREST NEAR 17.2 FEET THURSDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE: MINOR FLOODING BEGINS.
* IMPACT...AT 14.0 FEET...UNPROTECTED BOTTOMLANDS FLOOD.
* IMPACT...AT 12.3 FEET...THIS IS THE UPPER LIMIT OF THE TARGET POOL
LEVEL AT LOCK AND DAM 21.
&&
LAT...LON 3991 9152 3991 9140 3983 9135 3983 9148
$$
ILC119-MOC183-131742-
/O.NEW.KLSX.FL.W.0043.130313T1800Z-130320T0600Z/
/ALNI2.1.ER.130313T1800Z.130315T0600Z.130319T0600Z.NO/
1242 PM CDT TUE MAR 12 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT ALTON LD26.
* FROM WEDNESDAY AFTERNOON TO NEXT TUESDAY MARCH 19.
* AT 12:00 PM TUESDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
CREST NEAR 22.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY TUESDAY MORNING MARCH 19TH.
* IMPACT...AT 21.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS TO
OCCUR AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD
&&
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017 3886 9017
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/13 03/14 03/15 03/16 03/17
MISSISSIPPI RIVER
QUINCY LD21 17.0 16.66 16.9 17.2 17.0 16.9 16.5
ALTON LD26 21.0 18.56 20.6 21.8 22.2 21.9 21.52 follow-up statements
149
WGUS83 KLSX 130256
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 PM CDT TUE MAR 12 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
THE MISSISSIPPI RIVER AT
CANTON LD20
QUINCY
QUINCY LD21
HANNIBAL
SAVERTON LD22
LOUISIANA
WINFIELD LD25
ALTON LD26
CHESTER
CLARKSVILLE LD24
GRAFTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC001-MOC111-140256-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-130319T0900Z/
/CANM7.1.ER.130313T0305Z.130315T1200Z.130318T0900Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CANTON LD20
* AT 9:30 PM TUESDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 15.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW. MINOR DAMAGES
BEGIN.
* IMPACT...AT 9.0 FEET...ABOVE 8.7 TO 9.2 FEET, THE CORPS WILL RAISE
THE GATES OUT OF THE WATER, ALLOWING FOR "OPEN RIVER" CONDITIONS.
THIS CORRESPONDS TO A DISCHARGE OF APPROXIMATELY 110,000 CFS.
* IMPACT...AT 8.5 FEET...THE CORPS WILL NOT ALLOW THE POOL LEVEL TO
DROP BELOW 8.5 FEET (HIGHER FLOWS BELOW 100K). AT LOW FLOWS, THEY
ALLOW A 2-FOOT VARIATION BETWEEN 11.0 AND 13.0 FEET. AT HIGHER
FLOWS BELOW 100K, THE RANGE IS ACTUALLY LOWER, BETWEEN 8.5 AND 10.5
FEET. ABOVE 110K CFS, THE GATES ARE RAISED ABOVE THE WATER
SURFACE, ALLOWING OPEN RIVER CONDITIONS.
&&
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153
$$
ILC001-MOC127-140256-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-130318T2100Z/
/UINI2.2.ER.130312T1222Z.130314T0600Z.130317T2100Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT QUINCY
* AT 9:15 PM TUESDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY
EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
SUNDAY AFTERNOON.
* IMPACT...AT 18.5 FEET...URBAN DAMAGE (ONE BASEMENT) BEGINS IN NORTH
LAGRANGE. CB&Q RAILROAD MAIN LINE, 10 TO 16 MILES ABOVE QUINCY
BEGINS TO FLOOD AT SEVERAL LOCATIONS.
* IMPACT...AT 17.0 FEET...URBAN DAMAGE BEGINS AT QUINCY. RAILROAD
LINE 6 MILES WEST OF QUINCY BEGINS TO FLOOD. MINOR FLOODING
BEGINS.
* IMPACT...AT 15.0 FEET...RIVERSIDE CAMPSITES SOUTH OF QUINCY BEGIN TO
FLOOD.
* IMPACT...AT 14.0 FEET...UNPROTECTED BOTTOMLANDS FLOOD ON BOTH SIDES
OF THE RIVER ABOVE AND BELOW THE GAGE.
&&
LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152
$$
ILC001-MOC127-140256-
/O.EXT.KLSX.FL.W.0042.130314T0000Z-130316T0600Z/
/QLDI2.1.ER.130314T0000Z.130314T0600Z.130315T0600Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT QUINCY LD21
* AT 9:30 PM TUESDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
TO RISE TO NEAR 17.1 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE: MINOR FLOODING BEGINS.
* IMPACT...AT 14.0 FEET...UNPROTECTED BOTTOMLANDS FLOOD.
* IMPACT...AT 12.3 FEET...THIS IS THE UPPER LIMIT OF THE TARGET POOL
LEVEL AT LOCK AND DAM 21.
* IMPACT...AT 12.2 FEET...THIS IS THE TARGET POOL LEVEL FOR NAVIGATION
AT LOCK & DAM 21.
* IMPACT...AT 12.0 FEET...AT SOME POINT BETWEEN 11.6 TO 12.1 FEET, THE
CORPS WILL LIFT ALL GATES OUT OF THE RIVER CREATING "OPEN RIVER"
CONDITIONS, CORRESPONDING TO AN APPROXIMATE DISCHARGE OF 140,000
CFS.
* IMPACT...AT 11.8 FEET...THIS IS THE LOWER LIMIT OF THE TARGET POOL
LEVEL AT LOCK & DAM 21.
&&
LAT...LON 3991 9152 3991 9140 3983 9135 3983 9148
$$
ILC149-MOC127-140256-
/O.EXT.KLSX.FL.W.0032.000000T0000Z-130320T0000Z/
/HNNM7.1.RS.130311T1807Z.130314T0600Z.130319T0000Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT HANNIBAL
* AT 9:15 PM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY
EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
MONDAY EVENING.
* IMPACT...AT 18.0 FEET...GATE WELLS ARE SHUT DOWN TO PREVENT THE
SEWERS FROM BACKING UP. ALSO AT THIS LEVEL PUMPS ARE SET TO
STANDBY.
* IMPACT...AT 17.0 FEET...JOHN HAY RECREATION AREA ON EAST SIDE
(INSIDE THE ILLINOIS SNY LEVEE) BEGINS FLOODING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE. DAMAGE BEGINS TO BUILDINGS IN
UNPROTECTED LOW AREAS. MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC173-140256-
/O.EXT.KLSX.FL.W.0033.000000T0000Z-130319T0900Z/
/SVRM7.1.ER.130312T0926Z.130314T0600Z.130318T0900Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT SAVERTON LD22
* AT 9:30 PM TUESDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY
EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
MONDAY MORNING.
* IMPACT...AT 13.5 FEET...THIS IS THE UPPER NAVIGATIONAL LIMIT FOR THE
POOL AT LOCK & DAM 22.
* IMPACT...AT 13.4 FEET...THIS IS THE TARGET POOL FOR NAVIGATION AT
LOCK & DAM 22.
* IMPACT...AT 13.0 FEET...THIS IS THE LOWER NAVIGATIONAL LIMIT FOR THE
POOL AT LOCK & DAM 22.
* IMPACT...AT 12.0 FEET...BUILDINGS IN UNPROTECTED AREAS ARE DAMAGED.
AT THIS APPROXIMATE STAGE, THE CORPS WILL LIFT ALL GATES OUT OF THE
RIVER, CREATING "OPEN RIVER" CONDITIONS. THIS TAKES PLACE AT A
DISCHARGE OF AROUND 160,000 CFS.
&&
LAT...LON 3967 9135 3974 9121 3970 9114 3952 9097 3945 9111
$$
ILC149-MOC163-140256-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-130320T1930Z/
/LUSM7.1.ER.130312T0145Z.130315T1200Z.130319T1930Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT LOUISIANA
* AT 9:30 PM TUESDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.8 FEET BY
FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EARLY
AFTERNOON.
* IMPACT...AT 17.0 FEET...THE PARKING AREA AT THE BOAT HOUSE FLOODS.
* IMPACT...AT 15.0 FEET...DAMAGE BEGINS IN UNPROTECTED AREAS.
* IMPACT...AT 12.2 FEET...FOR BARGE NAVIGATION, THE CORPS WILL ATTEMPT
TO KEEP THE RIVER AT OR BELOW THIS LEVEL. YEAR-ROUND TARGET LEVELS
ARE BETWEEN 11.5 AND 12.2 FEET.
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-140256-
/O.CON.KLSX.FL.W.0027.000000T0000Z-130321T0000Z/
/CLKM7.1.ER.130312T0145Z.130316T1800Z.130320T0000Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE LD24
* AT 9:30 PM TUESDAY THE STAGE WAS 26.8 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET BY
SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY EVENING.
* IMPACT...AT 27.2 FEET...SILO PARK JUST NORTHWEST OF CLARKSVILLE OFF
HIGHWAY 79 BEGINS FLOODING.
* IMPACT...AT 25.5 FEET...STATE ROUTE P EAST OF ELSBERRY BEGINS
FLOODING JUST EAST OF THE LEVEE.
* IMPACT...AT 25.3 FEET...THE ROAD TO PORT MARMAC, ABOUT 15 HOMES JUST
SOUTH OF CLARKSVILLE, BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...FLOODING BEGINS IN UNPROTECTED AREAS
* IMPACT...AT 23.0 FEET...AT THIS APPROXIMATE STAGE, THE CORPS WILL
TAKE GATES OUT OF THE RIVER, CREATING "OPEN RIVER" CONDITIONS.
THIS CORRESPONDS TO AN APPROXIMATE STAGE OF 155,000 CFS.
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071 3922 9081
$$
ILC013-MOC113-140255-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-130321T0359Z/
/CAGM7.1.ER.130313T0458Z.130316T0000Z.130320T0359Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT WINFIELD LD25
* AT 9:30 PM TUESDAY THE STAGE WAS 25.8 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 28.1 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 28.5 FEET...MUCH OF COUNTY HIGHWAYS B AND C IN EASTERN
ST. CHARLES COUNTY ARE FLOODED.
* IMPACT...AT 26.0 FEET...FLOOD STAGE. HIGHWAY B IN EASTERN ST.
CHARLES COUNTY FLOODS NEAR THE DARDENNE CREEK BRIDGE.
* IMPACT...AT 24.0 FEET...WATER BEGINS COVERING HIGHWAY C ABOUT A HALF
MILE SOUTH OF HIGHWAY B IN ST. CHARLES COUNTY.
* IMPACT...AT 23.0 FEET...A FEW LOCAL ISLANDS BEGIN TO FLOOD.
* IMPACT...AT 21.6 FEET...NEAR THIS STAGE, THE CORPS WILL RAISE ALL
GATES OUT OF THE RIVER, CREATING "OPEN RIVER" CONDITIONS. THIS
CORRESPONDS TO AN APPROXIMATE DISCHARGE OF 145,000 CFS.
&&
LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057 3887 9074
$$
ILC083-MOC183-140255-
/O.CON.KLSX.FL.W.0034.000000T0000Z-000000T0000Z/
/GRFI2.1.ER.130312T2048Z.130317T1800Z.000000T0000Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* AT 9:30 PM TUESDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY
SUNDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 21.5 FEET...IN PORTAGE DES SIOUX, MO, LE SIEUR STREET
LEADING TO THE MARINA AND TO OUR LADY OF THE RIVER STATUE IS
FLOODED.
* IMPACT...AT 21.0 FEET...WATER BEGINS FLOODING THE FLOOR AT THE
PALISADES MARINA IN PORTAGE DES SIOUX. ACCESS TO HOMES ALONG NORTH
SHORE DRIVE IN EASTERN ST. CHARLES COUNTY BECOMES CUT OFF NEAR THIS
HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO
OVERFLOW...FLOODING FARMLAND.
* IMPACT...AT 16.2 FEET...FOR NAVIGATIONAL PURPOSES THROUGH ALTON LOCK
AND DAM CONTROL, THE CORPS WILL NOT ALLOW THE RIVER TO EXCEED THIS
LEVEL, IF AT ALL POSSIBLE. ABOVE THIS LEVEL, WATER INUNDATES LAND
NOT OWNED BY THE USACE.
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028 3882 9048
$$
ILC119-MOC183-140255-
/O.EXT.KLSX.FL.W.0043.130314T0130Z-130320T0000Z/
/ALNI2.1.ER.130314T0130Z.130315T1200Z.130319T0000Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT ALTON LD26
* AT 9:30 PM TUESDAY THE STAGE WAS 19.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
TO RISE TO NEAR 22.1 FEET BY FRIDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY EVENING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS TO OCCUR
AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD
&&
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017 3886 9017
$$
ILC077-157-MOC157-186-140255-
/O.EXT.KLSX.FL.W.0039.130313T1021Z-130320T0200Z/
/CHSI2.1.ER.130313T1021Z.130315T1200Z.130319T0200Z.NO/
956 PM CDT TUE MAR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* AT 9:30 PM TUESDAY THE STAGE WAS 25.2 FEET.
* FLOOD STAGE IS 27.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND CONTINUE TO RISE TO NEAR 30.3 FEET BY FRIDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE PRISON
FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE
CLOSED.
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/13 03/14 03/15 03/16 03/17
MISSISSIPPI RIVER
CANTON LD20 14.0 13.98 14.4 15.1 15.3 15.2 14.7
QUINCY 17.0 17.53 17.9 18.1 18.1 17.8 17.4
QUINCY LD21 17.0 16.88 16.9 17.1 16.9 16.9 16.3
HANNIBAL 16.0 17.98 18.1 18.4 18.2 18.0 17.5
SAVERTON LD22 16.0 16.90 17.2 17.6 17.6 17.3 16.8
LOUISIANA 15.0 16.66 16.9 17.6 17.8 17.8 17.6
CLARKSVILLE LD 25.0 26.77 27.0 27.6 27.8 27.8 27.7
WINFIELD LD25 26.0 25.76 26.4 27.6 27.9 28.1 28.1
GRAFTON 18.0 18.21 18.7 19.6 20.5 21.0 21.2
ALTON LD26 21.0 19.39 20.2 21.6 22.1 21.9 21.5
CHESTER 27.0 25.17 27.3 29.8 30.3 29.8 28.8390
WGUS83 KLSX 131701
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT WED MAR 13 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT ALTON LD26
.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC119-MOC183-131731-
/O.CAN.KLSX.FL.W.0043.000000T0000Z-130320T0000Z/
/ALNI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1201 PM CDT WED MAR 13 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT ALTON LD26.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 19.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A BROAD CREST BELOW FLOOD
STAGE NEAR 20.5 FEET FROM THURSDAY THROUGH SUNDAY.
&&
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017 3886 9017
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/14 03/15 03/16 03/17 03/18
MISSISSIPPI RIVER
ALTON LD26 21.0 19.88 20.5 20.5 20.5 20.4 20.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:26 AM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Mar 12, 6:26 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 626 AM CDT TUE MAR 12 2013 .SHORT TERM...(THROUGH TONIGHT) ISSUED AT 208 AM CDT TUE MAR 12 2013 MAIN FOCUS WILL BE PRECIP CHANCES THRU THE PERIOD. S/W CURRENTLY IN SD IS EXPECTED TO DROP SEWD TODAY AS THE MAIN UPPER LOW PULLS EWD. THIS S/W...ALONG WITH A SECOND JUST N OF IT...SHUD HELP SHRA DEVELOP GIVEN THE STEEP LOW LVL LAPSE RATES. HAVE KEPT SLIGHT CHANCE POPS ACROSS NERN MO AND WEST CENTRAL TO PORTIONS OF SW IL THIS AFTERNOON INTO EARLY EVENING. ANY SHOWERS SHUD DIMINISH SHORTLY AFTER SUNSET. BETTER FORCING AND MOISTURE REMAINS N OF THE CWA THRU THIS EVENING...BUT CAN NOT RULE OUT BETTER COVERAGE THAN MDLS CURRENTLY SUGGEST. WITH EXTENSIVE CLOUD COVER EXPECTED ACROSS MUCH OF THE REGION TODAY...HAVE KEPT TEMPS TRENDING TWD COOLER GUIDANCE THRU TONIGHT. TRENDED BELOW COOLEST GUIDANCE ACROSS WRN PORTIONS OF THE CWA WHERE CLOUDS SHUD MOVE E BY TONIGHT WITH WINDS BECOMING LGT. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 330 AM CDT TUE MAR 12 2013 (WEDNESDAY THROUGH THURSDAY) MDLS START PERIOD IN GENERALLY GOOD AGREEMENT...BUT DIFFERENCES DEVELOP BY THE END OF THE PERIOD WHICH RESULT IN LARGE SPREADS AMONG SOLNS. WITH NWLY LOW LEVEL FLOW IN PLACE WED...HAVE TRENDED TEMPS TWD THE COOLER GUIDANCE AS THE SFC RIDGE SETTLES OVER THE REGION. STARTED TRENDING WARMER WED NIGHT THRU THURS AS SLY FLOW SETS UP AND THERMAL RIDGE BUILDS INTO THE AREA AHEAD OF AN APPROACHING S/W. HOW WARM TEMPS GET ON THURS WILL LARGELY DEPEND UPON THE STRENGTH OF THE RESULTING SFC WAVE. FOR NOW...HAVE KEPT ON THE WARMER SIDE OF A BLEND OF GUIDANCE. PRECIP CHANCES FOR THURS ALSO DIFFER AMONG MDLS. WITH THE AREA IN NW FLOW...HAVE LOW CONFIDENCE IN LOCATION AND STRENGTH OF S/W. WITH BEST FORCING ON ERN FRINGES OF THE CWA...WILL KEEP POPS LOW UNTIL MDLS COME INTO BETTER AGREEMENT. (FRIDAY THROUGH MONDAY) MAIN FOCUS IS PRECIP CHANCES THIS WEEKEND. MDLS ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL IDEA WITH A CDFNT MOVING THRU THE REGION...MOST LIKELY DRY...ON SAT. THIS FNT SHUD THEN BECOME STATIONARY S OF THE CWA. MDLS THEN PROG A S/W TO MOVE ALONG THE FNT...FOLLOWED BY A DEEPER TROF. MDLS DIFFER REGARDING TIMING AND HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE UNTIL MDLS COME INTO BETTER AGREEMENT. FOR TEMPS...CONTINUED A TREND TWD A BLEND OF GUIDANCE GIVEN DIFFERENCES AMONG THE MDLS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 615 AM CDT TUE MAR 12 2013 A DISTURBANCE IN THE NW FLOW ALOFT WILL MOVE THROUGH THE REGION TODAY FIRST BRINGING HIGH CLOUDS AHEAD OF IT...THEN INCREASING WINDS AND LOWER CLOUDS. EXPECTING LOW-END VFR CIGS TO DEVELOP WITHIN THE CYCLONIC FLOW BETWEEN 17-19Z. THEN FROM LATE AFTERNOON INTO THE EVENING...WE SHOULD SEE MVFR CIGS SPREAD SEWD OUT OF IOWA. WNW SURFACE WINDS WILL BEGIN TO INCREASE BETWEEN 15-17Z WITH GUSTS IN EXCESS OF 25 KTS THIS AFTERNOON. THERE COULD ALSO BE SOME SPOTTY SHOWERS DURING THE AFTERNOON INTO EARLY EVENING...HOWEVER I HAVE LEFT THE TAFS DRY DUE TO THE LOW ANTICIPATED COVERAGE. SPECIFICS FOR KSTL... VFR CONDITIONS ARE EXPECTED UNTIL THIS EVENING. INITIALLY WE SHOULD JUST SEE HIGH CLOUDS...THEN ANTICIPATE LOW-END VFR CIGS TO DEVELOP WITHIN THE CYCLONIC FLOW BETWEEN 18-19Z. MVFR CIGS WILL SPREAD SEWD OUT OF IOWA AND SHOULD REACH THE TERMINAL BETWEEN 02-03Z. WNW SURFACE WINDS WILL INCREASE AFTER 15Z WITH GUSTS IN EXCESS OF 25 KTS THIS AFTERNOON. A BRIEF SHOWER COULD IMPACT THE TERMINAL BETWEEN 21-02Z...HOWEVER I HAVE LEFT THE TAF DRY DUE TO THE LOW ANTICIPATED COVERAGE OF ANY PRECIPITATION. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 12, 4:08 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 AM CDT TUE MAR 12 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 408 AM CDT TUE MAR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:05 PM CDT | River Flood Warning | LSX | Pike, Scott | 71 hr |
| Mar 11, 10:21 PM CDT | River Flood Warning | LSX | Adams | 8 days |
| Mar 11, 10:21 PM CDT | River Flood Warning | LSX | Adams | 7 days |
| Mar 11, 10:21 PM CDT | River Flood Warning | LSX | Jackson, Randolph | 8 days |
| Mar 12, 12:05 PM CDT | River Flood Warning | LSX | Brown | 8 days |
| Mar 12, 12:05 PM CDT | River Flood Warning | LSX | Morgan, Pike | 6 days |
| Mar 12, 12:42 PM CDT | River Flood Warning | LSX | Adams | 5 days |
| Mar 11, 7:31 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Monroe, Shelby | 18 hr |
| Mar 11, 8:27 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 60 hr |
Nearby
River Flood Warnings in Illinois, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.